, Volume 22, Issue 2, pp 533–549 | Cite as

A note on the lower Weyl and Lozanovsky spectra of a positive element

  • Ronalda Benjamin
  • Sonja Mouton


One of the central problems investigated in Alekhno (Positivity 11(3):375–386, 2007, Positivity 13(1):3–20, 2009) is that of providing conditions under which the spectral radius of a positive operator T on a complex Banach lattice lies outside the lower Weyl spectrum of T given that it is not an element of its essential spectrum. In this paper the lower Weyl spectrum of an arbitrary positive ordered Banach algebra element is introduced and studied, and work done in the aforementioned papers are extended to general ordered Banach algebras.


Ordered Banach algebra Positive element Fredholm spectrum Lower Weyl spectrum Lozanovsky spectrum 

Mathematics Subject Classification

46H05 47A10 47B65 



The work was supported by the National Research Foundation (NRF) of South Africa (Grant Nos. 84602 and 96130).


  1. 1.
    Abramovich, Y.A., Aliprantis, C.D.: An invitation to operator theory. In: Graduate Studies in Mathematics, vol. 50. American Mathematical Society, Providence (2002)Google Scholar
  2. 2.
    Alekhno, E.A.: Some properties of essential spectra of a positive operator. Positivity 11(3), 375–386 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Alekhno, E.A.: Some properties of essential spectra of a positive operator, II. Positivity 13(1), 3–20 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Alekhno, E.A.: The lower Weyl spectrum of a positive operator. Integr. Equ. Oper. Theory 67(3), 301–326 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Alekhno, E.A.: The irreducibility in ordered Banach algebras. Positivity 16(1), 143–176 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Aliprantis, C.D., Burkinshaw, O.: Positive Operators. Academic Press, Orlando (1985)zbMATHGoogle Scholar
  7. 7.
    Arendt, W., Sourour, A.R.: Perturbation of regular operators and the order essential spectrum. Indag. Math. 48(2), 109–122 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Aupetit, B.: A Primer on Spectral Theory. Springer, New York (1991)CrossRefzbMATHGoogle Scholar
  9. 9.
    Benjamin, R.: Fredholm theory in ordered Banach algebras. Ph.D. thesis, Stellenbosch University. (2016)
  10. 10.
    Benjamin, R., Mouton, S.: Fredholm theory in ordered Banach algebras. Quaest. Math. 39(5), 643–664 (2016)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Benjamin, R., Mouton, S.: The upper Browder spectrum property. Positivity 21(2), 575–592 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Braatvedt, G., Brits, R., Raubenheimer, H.: Gelfand-Hille type theorems in ordered Banach algebras. Positivity 13(1), 39–50 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Harte, R.E.: The exponential spectrum in Banach algebras. Proc. Am. Math. Soc. 58(1), 114–118 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Harte, R.E.: Fredholm theory relative to a Banach algebra homomorphism. Math. Z. 179(3), 431–436 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Martinez, J., Mazón, J.M.: Quasi-compactness of dominated positive operators and \(C_0\)-semigroups. Math. Z. 207(1), 109–120 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Mouton, H. du T., Mouton, S., Raubenheimer, H.: Ruston elements and Fredholm theory relative to arbitrary homomorphisms. Quaest. Math. 34(3), 341–359 (2011)Google Scholar
  17. 17.
    Mouton, S., Raubenheimer, H.: More spectral theory in ordered Banach algebras. Positivity 1(4), 305–317 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Mouton, S (née Rode).: A spectral problem in ordered Banach algebras. Bull. Aust. Math. Soc. 67(1), 131–144 (2003)Google Scholar
  19. 19.
    Raubenheimer, H., Rode, S.: Cones in Banach algebras. Indag. Math. (N.S.) 7(4), 489–502 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Schaefer, H.H.: Banach Lattices and Positive Operators. Springer, New York (1974)CrossRefzbMATHGoogle Scholar
  21. 21.
    Schaefer, H.H.: On the \(o\)-spectrum of order bounded operators. Math. Z. 154(1), 79–84 (1977)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Department of Mathematical SciencesStellenbosch UniversityMatielandSouth Africa

Personalised recommendations